About this Journal Submit a Manuscript Table of Contents
Advances in Numerical Analysis
Volume 2012 (2012), Article ID 346420, 18 pages
http://dx.doi.org/10.1155/2012/346420
Research Article

An Efficient Family of Root-Finding Methods with Optimal Eighth-Order Convergence

1Department of Applied Sciences, DAV Institute of Engineering and Technology, Kabirnagar 144008, India
2Department of Mathematics, Sant Longowal Institute of Engineering and Technology, Longowal 148106, India

Received 21 May 2012; Accepted 4 September 2012

Academic Editor: Nils Henrik Risebro

Copyright © 2012 Rajni Sharma and Janak Raj Sharma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970. View at Zentralblatt MATH
  2. S. C. Chapra and R. P. Canale, Numerical Methods for Engineers, McGraw-Hill Book Company, New York, NY, USA, 1988.
  3. R. F. King, “A family of fourth order methods for nonlinear equations,” SIAM Journal on Numerical Analysis, vol. 10, pp. 876–879, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. M. Ostrowski, Solution of Equations in Euclidean and Banach Spaces, Academic Press, New York, NY, USA, 1960.
  5. J. F. Traub, Iterative Methods for the Solution of Equations, Prentice-Hall, Englewood Cliffs, NJ, USA, 1964.
  6. H. T. Kung and J. F. Traub, “Optimal order of one-point and multipoint iteration,” Journal of the Association for Computing Machinery, vol. 21, pp. 643–651, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. P. Jarratt, “Some efficient fourth order multipoint methods for solving equations,” BIT, vol. 9, pp. 119–124, 1969. View at Zentralblatt MATH
  8. J. A. Ezquerro, M. A. Hernández, and M. A. Salanova, “Construction of iterative processes with high order of convergence,” International Journal of Computer Mathematics, vol. 69, no. 1-2, pp. 191–201, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. M. Gutiérrez and M. A. Hernández, “An acceleration of Newton's method: super-Halley method,” Applied Mathematics and Computation, vol. 117, no. 2-3, pp. 223–239, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. M. Grau and J. L. Díaz-Barrero, “An improvement to Ostrowski root-finding method,” Applied Mathematics and Computation, vol. 173, no. 1, pp. 450–456, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. J. R. Sharma and R. K. Guha, “A family of modified Ostrowski methods with accelerated sixth order convergence,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 111–115, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. C. Chun and Y. Ham, “Some sixth-order variants of Ostrowski root-finding methods,” Applied Mathematics and Computation, vol. 193, no. 2, pp. 389–394, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. J. Kou, “The improvements of modified Newton's method,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 602–609, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. Kou and Y. Li, “An improvement of the Jarratt method,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1816–1821, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. J. Kou, Y. Li, and X. Wang, “Some variants of Ostrowski's method with seventh-order convergence,” Journal of Computational and Applied Mathematics, vol. 209, no. 2, pp. 153–159, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. C. Chun, “Some improvements of Jarratt's method with sixth-order convergence,” Applied Mathematics and Computation, vol. 190, no. 2, pp. 1432–1437, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. K. Parhi and D. K. Gupta, “A sixth order method for nonlinear equations,” Applied Mathematics and Computation, vol. 203, no. 1, pp. 50–55, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. W. Bi, H. Ren, and Q. Wu, “New family of seventh-order methods for nonlinear equations,” Applied Mathematics and Computation, vol. 203, no. 1, pp. 408–412, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. W. Bi, H. Ren, and Q. Wu, “Three-step iterative methods with eighth-order convergence for solving nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 225, no. 1, pp. 105–112, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. L. D. Petković, M. S. Petković, and J. Džunić, “A class of three-point root-solvers of optimal order of convergence,” Applied Mathematics and Computation, vol. 216, no. 2, pp. 671–676, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. R. Thukral and M. S. Petković, “A family of three-point methods of optimal order for solving nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 233, no. 9, pp. 2278–2284, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. L. Liu and X. Wang, “Eighth-order methods with high efficiency index for solving nonlinear equations,” Applied Mathematics and Computation, vol. 215, no. 9, pp. 3449–3454, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. A. Cordero, J. R. Torregrosa, and M. P. Vassileva, “Three-step iterative methods with optimal eighth-order convergence,” Journal of Computational and Applied Mathematics, vol. 235, no. 10, pp. 3189–3194, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. S. K. Khattri and T. Log, “Derivative free algorithm for solving nonlinear equations,” Computing, vol. 92, no. 2, pp. 169–179, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. S. K. Khattri and I. K. Argyros, “Sixth order derivative free family of iterative methods,” Applied Mathematics and Computation, vol. 217, no. 12, pp. 5500–5507, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. Y. H. Geum and Y. I. Kim, “A biparametric family of optimally convergent sixteenth-order multipoint methods with their fourth-step weighting function as a sum of a rational and a generic two-variable function,” Journal of Computational and Applied Mathematics, vol. 235, no. 10, pp. 3178–3188, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. W. Gautschi, Numerical Analysis, Birkhäuser, Boston, Mass, USA, 1997.
  28. S. Weerakoon and T. G. I. Fernando, “A variant of Newton's method with accelerated third-order convergence,” Applied Mathematics Letters, vol. 13, no. 8, pp. 87–93, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH